Cases reported "Hepatitis"

Filter by keywords:



Retrieving documents. Please wait...

1/657. Acute transient radiation hepatitis following whole abdominal irradiation.

    Sporadic cases or radiation hepatitis have been reported following doses above 3500 rad delivered in 3-4 weeks to the liver. The authors report their experience of radiation hepatitis in two out of 117 consecutive lymphoma cases treated with total abdominal irradiation. These two patients developed clinically overt manifestations which lasted for a short period of time and fully recovered. The dose delivered to the whole liver was 3000 rad in six weeks, but in one an additional 1000 rad in five fractions were delivered to the left lobe in an attempt to boost the dose to the central axis lymphatic system up to 4000 rad. The low incidence of radiation hepatitis and its reversible course, when 3000 rad in six weeks are delivered to the whole liver, is emphasised. ( info)

2/657. Hepatobiliary dysfunction as the initial manifestation of disseminated cryptococcosis.

    A case of hepatobiliary dysfunction as the initial manifestation of disseminated cryptococcosis is described. The patient was admitted with symptoms of hepatitis with cholestatic jaundice. Antibody tests for hepatitis B and C and human immunodeficiency virus were negative. The patient continued to deteriorate clinically. Eventually, the patient succumbed to hepatic failure. autopsy disclosed systemic cryptococcosis that caused extensive necrosis of the liver. In review of the literature, only nine cases of cryptococcal infection presenting as hepatitis, cholangitis, and cholecystitis as initial manifestation were reported. Four of these patients had been subjected to exploratory laparotomy for clinical suspicion of acute abdomen. One patient developed cirrhosis as a result of cryptococcal hepatitis. Two patients succumbed to hepatic failure. cryptococcosis is known to occur commonly in immunocompromised patients, yet only two reported cases presenting as hepatitis were associated with immunocompromised status. ( info)

3/657. Acute pseudohepatitis in a chronic substance abuser secondary to occult seat belt injury.

    Causes of a massive elevation in serum aminotransferases (aspartate aminotransferase [AST] and alanine aminotransferase [ALT]) in the substance-abusing patient include viral hepatitis and drug hepatotoxicity. A patient chronically addicted to injection heroin and cocaine presented to the emergency room in a confused state and was admitted to a medical ward with an AST of 4120 U/L, ALT 3820 U/L and right upper quadrant discomfort. Investigations for viral and hepatotoxic causes for the liver dysfunction revealed only hepatitis c seropositivity. A computed tomogram of the abdomen, however, revealed a significant contusion to the right lobe of the liver consistent with traumatic injury. A motor vehicle accident, in which the patient was wearing a seat belt, and which had occurred a few days before admission and had been thought to be minor, was the cause of the liver dysfunction. Significant blunt abdominal traumatic injuries are usually managed exclusively by surgical trauma units. This case underlines the need for medical specialists to be aware of hepatic contusion injuries and to have a high index of suspicion when investigating unexplained hepatocellular dysfunction in chronic substance abusers who have been in motor vehicle accidents. ( info)

4/657. steroids treatment of granulomatous hepatitis complicating coxiella burnetii acute infection.

    Granulomatous hepatitis associated with coxiella burnetii acute infection has an adverse clinical course in some patients. Surprisingly, it does not respond to antibiotic but to steroids treatment. A hypersensitivity mechanism has been implicated. A case of granulomatous hepatitis complicating C. burnetii acute infection is reported, which was refractory to antibiotics but, as in four other cases previously reported, showed a complete response to steroids. This case was found to support findings that moderate doses of steroids can be useful in patients with granulomatous hepatitis complicating C. burnetii infection and showing no response to antibiotic treatment. ( info)

5/657. Disseminated bartonella infection with granulomatous hepatitis in a liver transplant recipient.

    Disseminated infection with bartonella spp with granulomatous hepatitis was diagnosed in a liver transplant recipient presenting with fever of unknown origin. Pathological findings on liver biopsy were atypical, with scant granulomas seen only after a second biopsy. The patient responded promptly to antibiotic therapy. Infections caused by bartonella spp should be considered in transplant recipients with fever of unknown origin. ( info)

6/657. Fulminant Wilsonian hepatitis unmasked by disease progression: report of a case and review of the literature.

    Among various hepatic manifestations of Wilson's disease, fulminant hepatic failure is the most uncommon entity and requires a detailed clinicopathological analysis for correct diagnosis. Left unrecognized and without proper therapy, in time the disease rapidly progresses to death. We describe a 24-year-old woman who died within five weeks of the onset of Wilson's disease, which presented with a dramatic course. Discriminating features of the disease are discussed with regard to the literature. ( info)

7/657. Acute eosinophilic interstitial nephritis and uveitis (TINU syndrome) associated with granulomatous hepatitis.

    A 23-year-old male presented with renal failure, cholestatic liver enzyme elevation and uveitis. Percutaneous renal biopsy revealed marked eosinophilic infiltration of the renal interstitium, which made the diagnosis of TINU syndrome (Tubulo-Interstitial nephritis and uveitis). Percutaneous liver biopsy showed granulomatous hepatitis, which was not described as a part of TINU syndrome. The diagnostic dilemma and the literature are discussed. ( info)

8/657. Subclinical syphilitic hepatitis, which was markedly worsened by a Jarisch-Herxheimer reaction.

    Early syphilitic hepatitis is uncommon and tends to be overlooked. However, the diagnosis of this disease is important, because appropriate treatment results in rapid resolution of the hepatitis. We report a case of subclinical early syphilitic hepatitis exaggerated by a Jarisch-Herxheimer reaction. This reaction helped to realize the diagnosis in this case. ( info)

9/657. Fulminant hepatitis is significantly increased in hepatitis B carriers after allogeneic bone marrow transplantation.

    BACKGROUND: bone marrow transplantation (BMT) is effective treatment for many hematologic disease, but performed in a population with a high endemic hepatitis B virus carrier rate, the incidence of liver function impairment and fulminant hepatitis (FH) is expected to be raised. methods: Forty-three hepatitis b virus carriers received high-dose chemotherapy and BMT, 32 patients received an allogeneic graft, and 11 patients autologous marrow. Acute graft-versus-host disease prophylaxis consisted of methotrexate on day 1, 3, 6, and 11 and cyclosporine for 6 months. RESULTS: After a median follow-up period of 68 months (range: 1-11.5 years), 26 (81.3%) allogeneic BMT patients developed impaired liver function (LF), 5 progressed to FH on day 93, 169, 170, 180, and 468, respectively, and died after an average of 13.8 days (range: 1-45 days). Whereas only 4 (36.4%) autologous BMT patients developed impaired LF, and none FH. Impaired LF (P=0.026, chi-square), and FH (odds ratio=12.86, P=0.009 for coefficient) were significantly related to an allogeneic marrow graft, and the timing of liver function impairment coincided with cyclosporine withdrawal. Hepatitis B surface antigen (HbsAg) disappeared from the serum in 4/14 (28.6%) patients receiving a marrow graft from an HbsAg donor. HbsAg was not detected in the serum after BMT in 2/11 (18.2%) autologous BMT patients. CONCLUSIONS: hepatitis b virus carriers receiving a marrow graft from an HbsAg donor have a significantly increased risk of FH. ( info)

10/657. Granulomatous hepatitis following intravesical bacillus Calmette-Guerin therapy.

    Although intravesical bacillus Calmette-Guerin (BCG) administration is an effective method in the treatment of superficial urinary bladder carcinoma, some complications may arise such as a granulomatous reaction either in the urinary tract or, in rare cases, outside the urinary tract. We report in this paper a case of granulomatous hepatitis following intravesical BCG administration. ( info)
| Next ->


Leave a message about 'Hepatitis'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.